Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

July 13, 2016Geneva County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 13, 2016, 2:21 PM CDT for Geneva County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2016, 2:21 PM CDT (19:21 UTC)
Expired
Jul 13, 2016, 3:00 PM CDT
In force
39 min
Issued by
NWS Tallahassee, FL

County Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 44 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS82 KTAE 131921
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM CDT WED JUL 13 2016
 
ALZ066-068-069-FLZ009-011-132000-
DALE AL-HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-
221 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON...EASTERN
GENEVA...SOUTHWESTERN DALE...NORTHEASTERN HOLMES AND NORTHWESTERN
JACKSON COUNTIES UNTIL 300 PM CDT...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 8 MILES SOUTH OF HARTFORD...OR 9 MILES WEST OF
GRACEVILLE...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALEVILLE...GRACEVILLE...DOTHAN...HARTFORD...TAYLOR...SLOCOMB...
MALVERN...REHOBETH...CLAYHATCHEE...ESTO...MADRID...NOMA...BLACK...
BROWNTOWN...SOUTHERN JUNCTION...COBB CROSSROADS...WICKSBURG...
FADETTE...OLYMPIA SPA RESORT AND HOLLAND CROSSROADS.

LAT...LON 3129 8574 3117 8537 3092 8543 3087 8562
      3098 8575
TIME...MOT...LOC 1920Z 183DEG 11KT 3099 8566 

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:18 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 13, 2:18 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
318 PM EDT WED JUL 13 2016

.NEAR TERM [Through Tonight]...

A stagnant synoptic pattern will remain in place tonight, with deep-
layer ridging situated over the tri-state region. This evening,
convection will begin to move out of our area and spread
northeastward into Georgia. PoPs will be fairly low throughout the
night, with the highest PoPs (around 20%) in the northeastern
part of the forecast area early in the night, and then over the
water later in the night. Temperatures and dewpoints will be
consistent with climatology, with lows in the mid 70s and
dewpoints in the lower 70s.

.SHORT TERM [Thursday Through Friday Night]...

The afternoon sea-breeze front will be the main forcing driving our
chances for thunderstorms the next several days. Activity is
expected to be mostly focused in north Florida early in the
afternoon each day, then spreading further inland and dissipating
through the evening hours. Highs will be in the mid 90s and lows
will be in the mid 70s.

.LONG TERM [Saturday Through Wednesday]...

A broad upper level ridge will move in over the southern half of the
CONUS this weekend. With deep layer ridging over the area, synoptic
scale forcing will remain weak. Daily afternoon sea-breeze
thunderstorms are expected through at least mid-week with daily PoPs
at our climatological normal of 30-40%. Temperatures will peak in
the mid 90s during the daytime and dip to the mid 70s overnight.

&&

.AVIATION [Through 18Z Thursday]...

Convection developing along the coast of the western FL Big Bend
northward to SE AL attm. Latest model trends show the area moving
north and northeastward with time through the rest of the
afternoon. Highest probability of impact from TSRA will be
TLH/DHN/ECP with slightly lower chances at VLD/ABY. Strong and
erratic winds will be encountered in and around thunderstorms as
well as brief reductions to IFR flight conditions. TSRA should
begin to wane around sunset with multilayered clouds this evening.
Some light fog may be possible in areas that experience rainfall
this afternoon closer to 10-12Z Thursday.

&&

.MARINE...

Light winds and seas will prevail through the period with chances
for showers and thunderstorms during the overnight and morning
periods.

&&

.FIRE WEATHER...

No fire weather concerns for the next several days as winds will
remain light and RH values remain above critical thresholds.

&&

.HYDROLOGY...

Isolated areas may receive heavy rainfall the next few days with our
daily afternoon thunderstorms, however this is not expected to cause
widespread flooding or significant rises on any of our area
rivers.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  94  75 /  10  30  10  40  10
Panama City   79  89  79  88  79 /  10  30  10  30  10
Dothan        74  94  75  93  74 /  10  20  10  50  30
Albany        74  96  74  94  74 /  10  20  20  40  30
Valdosta      75  95  74  94  75 /  20  40  30  40  20
Cross City    75  94  75  94  75 /  20  60  30  40  30
Apalachicola  78  91  77  90  77 /  10  20  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Scholl/King
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Scholl
MARINE...Moore
FIRE WEATHER...Godsey
HYDROLOGY...Moore

In the hours before

Special weather statement, Jul 13, 12:53 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM CDT WED JUL 13 2016

FLZ008>010-131830-
HOLMES FL-CENTRAL WALTON FL-WASHINGTON FL-
1253 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
NORTHEASTERN WALTON AND SOUTHWESTERN HOLMES COUNTIES IN THE
PANHANDLE OF FLORIDA UNTIL 130 PM CDT...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF VERNON...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVE OAK...PONCE DE LEON...CARYVILLE...WESTVILLE...
DOUGLASS CROSSROAD...HINSONS CROSSROADS...HICKORY HILL...
KNOX HILL AND MILLERS FERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3056 8584 3061 8599 3084 8597 3079 8574
TIME...MOT...LOC 1752Z 195DEG 12KT 3065 8591

38-GODSEY
Special weather statement, Jul 13, 12:59 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT WED JUL 13 2016

FLZ026-027-127-131845-
COASTAL WAKULLA FL-INLAND WAKULLA FL-LIBERTY FL-
159 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA AND SOUTHEASTERN
LIBERTY COUNTIES IN THE FLORIDA BIG BEND UNTIL 245 PM EDT...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOPCHOPPY AND SANBORN.

&&

LAT...LON 3003 8474 3024 8461 3010 8439 3001 8457
      3001 8471
TIME...MOT...LOC 1759Z 223DEG 12KT 3005 8466

38-GODSEY
Local storm report, Jul 13, 1:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     N PONCE DE LEON         30.73N 85.94W
07/13/2016                   HOLMES             FL   911 CALL CENTER

            2 TREES DOWN ON HWY 81 N IN PONCE DE LEON.

&&

MOORE
Special weather statement, Jul 13, 1:43 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM CDT WED JUL 13 2016

ALZ068-FLZ009>011-131930-
GENEVA AL-JACKSON FL-HOLMES FL-WASHINGTON FL-
143 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GENEVA COUNTY IN
SOUTHEAST ALABAMA AS WELL AS NORTHEASTERN WASHINGTON...NORTHEASTERN
HOLMES AND WESTERN JACKSON COUNTIES IN THE PANHANDLE OF FLORIDA
UNTIL 230 PM CDT...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF GENEVA TO 12 MILES SOUTHEAST OF CHIPLEY...AND MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHIPLEY...BONIFAY...MARIANNA...GRACEVILLE...GENEVA...COTTONDALE...
ALFORD...ESTO...NOMA...BLACK...BARKER STORE...RICHTER CROSSROADS...
NEW HOPE...BAHOMA...MILLER CROSSROADS...KELLYS CROSSROADS...
BETHLEHEM...KYNESVILLE...EUNOLA AND JACOBS.

&&

LAT...LON 3112 8580 3079 8523 3063 8541 3091 8596
TIME...MOT...LOC 1843Z 218DEG 13KT 3092 8583 3064 8541

38-GODSEY
Special weather statement, Jul 13, 1:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT WED JUL 13 2016

FLZ028-128-131930-
COASTAL TAYLOR FL-INLAND TAYLOR FL-
247 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TAYLOR COUNTY UNTIL
330 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PERRY...MOVING NORTHEAST AT 5
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATHENA...BUCELL JUNCTION...PERRY-FOLEY AIRPORT AND PINLAND.

LAT...LON 2998 8340 2988 8354 2994 8365 3010 8364
      3001 8339
TIME...MOT...LOC 1847Z 203DEG 5KT 2996 8358

55-SCHOLL
Special weather statement, Jul 13, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM CDT WED JUL 13 2016

ALZ066-068-069-FLZ009-011-132000-
DALE AL-HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-
221 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON...EASTERN
GENEVA...SOUTHWESTERN DALE...NORTHEASTERN HOLMES AND NORTHWESTERN
JACKSON COUNTIES UNTIL 300 PM CDT...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 8 MILES SOUTH OF HARTFORD...OR 9 MILES WEST OF
GRACEVILLE...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALEVILLE...GRACEVILLE...DOTHAN...HARTFORD...TAYLOR...SLOCOMB...
MALVERN...REHOBETH...CLAYHATCHEE...ESTO...MADRID...NOMA...BLACK...
BROWNTOWN...SOUTHERN JUNCTION...COBB CROSSROADS...WICKSBURG...
FADETTE...OLYMPIA SPA RESORT AND HOLLAND CROSSROADS.

LAT...LON 3129 8574 3117 8537 3092 8543 3087 8562
      3098 8575
TIME...MOT...LOC 1920Z 183DEG 11KT 3099 8566

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:18 PM CDTSpecial Marine WarningTAE57 min
Jul 13, 12:35 AM CDTSpecial Marine WarningTAE55 min
Jul 13, 10:47 AM CDTSpecial Marine WarningTAE43 min
Jul 13, 11:00 AM CDTSpecial Weather StatementTAEWalton45 min
Jul 13, 11:06 AM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington13 min
Jul 13, 11:39 AM CDTSpecial Weather StatementTAEBay51 min
Jul 13, 11:59 AM CDTSpecial Weather StatementTAEFranklin46 min
Jul 13, 12:53 PM CDTSpecial Weather StatementTAEHolmes37 min
Jul 13, 12:59 PM CDTSpecial Weather StatementTAEWakulla46 min
Jul 13, 1:07 PM CDTSevere Thunderstorm WarningTAEHolmes38 min
Jul 13, 1:43 PM CDTSpecial Weather StatementTAEHolmes47 min
Jul 13, 1:47 PM CDTSpecial Weather StatementTAETaylor43 min
Jul 13, 5:25 PM CDTSpecial Weather StatementTAEQuitman50 min
Jul 13, 2:53 PM CDTSpecial Weather StatementTAECoffee52 min
Jul 13, 3:03 PM CDTSevere Thunderstorm WarningTAECoffee, Dale42 min
Jul 13, 3:43 PM CDTSevere Thunderstorm WarningTAECoffee, Dale32 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.